Helping you make better health choices

In shops now or delivered to your home from only £3.50 an issue!

Subscribe!

Seizure medication linked to skin disease seizure medication linked t

MagazineJuly 2005 (Vol. 16 Issue 4)Seizure medication linked to skin disease seizure medication linked t

Novartis has issued new warnings for its antiepilepsy drug Trileptal (oxcarbazepine) that highlight the drug's serious skin-related side-effects such as Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN)

Novartis has issued new warnings for its antiepilepsy drug Trileptal (oxcarbazepine) that highlight the drug's serious skin-related side-effects such as Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN).

SJS is a hypersensitivity reaction of the skin and mucous membranes, some 15 per cent of which end in death. TEN, characterised by skin blistering and peeling, may also be fatal. While SJS and TEN are usually rare (0.5-6 cases per million population), patients taking Trileptal increase their risk by 3-10 times.

Life-threatening multiorgan (usually blood, liver and kidney) hypersensitivity has also been seen with the drug. Patients typically have fever and a rash.

If any of these adverse reactions is suspected, Novartis recommends discontinuing Trileptal immediately.


Privy to a haemorrhoidal habit

So you think you need . . . an episiotomy so you think you need . . .

You may also be interested in...

Sign up for free today

Sign up now to get your FREE 17-point Plan to Great Health

Free membership gives you access to our latest news reports, use of our community area, forums, blogs, readers' health tips and our twice-weekly
e-news letter.

WDDTY Recommends

Latest Tweet

About

Since 1989, WDDTY has provided thousands of resources on how to beat asthma, arthritis, cancer, depression and many other chronic conditions.

Start by looking in our fully searchable database, active and friendly community forums and the latest health news.

Positive SSL Wildcard

Facebook Twitter

Most Popular Health Website of the Year 2014

© 2010 - 2016 WDDTY Publishing Ltd.
All Rights Reserved